Alert archive / Massachusetts / Flash Flood Warnings in 2009
Flash Flood Warning 17, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 27, 2009, 6:54 PM EDT for Berkshire County, Massachusetts; Columbia County, New York. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2009, 6:54 PM EDT (22:54 UTC)
- Expired
- Jul 27, 2009, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berkshire County, MA, Columbia County, NY
The radar
The Albany radar (KENX), 84 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 7:35 PM EDT | FLASH FLOOD | Richmond, MA | NUMEROUS ROADS CLOSED. |
| Jul 27, 7:45 PM EDT | FLASH FLOOD | Lenox, MA | NUMEROUS ROADS CLOSED. |
| Jul 27, 7:56 PM EDT | FLASH FLOOD | Austerlitz, NY | GREEN RIVER OUT OF ITS BANKS. |
| Jul 27, 8:00 PM EDT | FLASH FLOOD | West Stockbridge, MA | NUMEROUS ROADS CLOSED. |
| Jul 27, 8:15 PM EDT | FLASH FLOOD | 3 Nne Austerlitz, NY | ROAD IMPASSABLE AT ROUTES 22 AND 102. |
| Jul 27, 8:20 PM EDT | FLASH FLOOD | Austerlitz, NY | ROAD IMPASSABLE AT ROUTES 22 AND 203. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 272254
FFWALY
MAC003-NYC021-280145-
/O.NEW.KALY.FF.W.0017.090727T2254Z-090728T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
654 PM EDT MON JUL 27 2009
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF PITTSFIELD...
* UNTIL 945 PM EDT
* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
WINDSOR...FLATBROOK...RICHMOND FURNANCE...CAREY CORNER...AND
STEPHENS CORNER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT TWO TO FOUR
INCHES OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF THE WARNED
AREA. ADDITIONAL RAINFALL AMOUNTS OF ONE TO LOCALLY THREE INCHES ARE
POSSIBLE...WHICH MAY LEAD TO FLASH FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4238 7300 4238 7301 4238 7305 4237 7306
4233 7305 4231 7303 4231 7300 4231 7299
4229 7299 4227 7351 4245 7348 4250 7297
$$
GJM/BJF/ROK1 follow-up statement
000
WGUS71 KALY 280145
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
945 PM EDT MON JUL 27 2009
MAC003-NYC021-280155-
/O.EXP.KALY.FF.W.0017.000000T0000Z-090728T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA NY-BERKSHIRE MA-
945 PM EDT MON JUL 27 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL BERKSHIRE AND
NORTHEASTERN COLUMBIA COUNTIES...
SOME ROADS ACROSS THE WARNED AREA MAY STILL BE COVERED BY WATER.
MOTOROISTS ARE ENCOURAGED TO EXERCISE CAUTION IF TRAVELING THIS
EVENING.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4238 7300 4238 7301 4238 7305 4237 7306
4233 7305 4231 7303 4231 7300 4231 7299
4229 7299 4227 7351 4245 7348 4250 7297
$$
FRUGIS/OKEEFEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 4:40 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 27, 4:40 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 440 PM EDT MON JUL 27 2009 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL REMAIN ANCHORED ACROSS THE GREAT LAKES MUCH OF THIS WEEK. A SOUTHWEST FLOW ON THE EASTERN SIDE OF THIS TROUGH WILL KEEP WARM AND HUMID CONDITIONS ACROSS THE REGION...ALONG WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE LATE WEDNESDAY INTO WEDNESDAY NIGHT AS A COLD FRONT MOVES ACROSS FROM THE WEST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1255 PM...SOME STRONG STORMS HAVE DEVELOPED EARLY THIS AFTERNOON...MAINLY NEAR THE CAPITAL/SARATOGA REGIONS AS WELL AS SOUTHERN VERMONT. IT APPEARS SBCAPE VALUES EXCEEDING 2000 J/KG ARE BEING REALIZED DESPITE A MID LEVEL CAP THAT WAS IN PLACE THIS MORNING. STILL NOT SEEING ROBUST DEVELOPMENT JUST YET...BUT THERE IS ENOUGH CONCERN FOR SPC TO PLACE MUCH OF THE AREA /EXCEPT FOR HERKIMER CO/ IN A SLIGHT RISK FOR SEVERE STORMS. WILL UPDATE THE HWO ACCORDINGLY TO MENTION THE POTENTIAL FOR DAMAGING WIND GUSTS WITH SOME THUNDERSTORMS. WIND APPEARS TO BE THE MAIN THREAT WITH FAIRLY STRONG DEEP LAYER WIND FIELD IN PLACE...ALTHOUGH HAIL WILL ALSO BE POSSIBLE ESPECIALLY IN ANY TALLER UPDRAFTS THAT CAN FORM. PREVIOUS NEAR TERM DISCUSSION... AS OF 1131 AM...MONITORING POTENTIAL FOR STRONG CONVECTION DEVELOPING. A NORTH-SOUTH ORIENTED SURFACE TROF /WIND SHIFT AND DEWPOINT BOUNDARY/ IS CURRENTLY MOVING THROUGH THE AREA...AND APPEARS TO MOVING THROUGH THE MOHAWK VALLEY. CONVECTIVE CELLS HAVE JUST STARTED TO DEVELOP WITHIN THE LAST HALF HOUR IN AND AROUND THE CAPITAL REGION. FROM THE HUDSON VALLEY EASTWARD...DEWPOINTS ARE IN THE MID TO UPPER 60S...BUT DROP TO NEAR 60 ACROSS CENTRAL NEW YORK BEHIND THE TROF. ALSO...LOW LEVEL CONVERGENCE BOUNDARY SETTING UP WITH WESTERLY WINDS ACROSS CENTRAL NY...WITH SOUTH TO SOUTHEAST WINDS IN THE HUDSON VALLEY EASTWARD. VIS SATELLITE IMAGERY SHOWS A LOT OF AGITATED CU ACROSS MUCH OF UPSTATE NY AND VERMONT. CONVECTIVE PARAMETERS ARE A BIT QUESTIONABLE IN TERMS OF GENERATING SEVERE STORMS. 12Z ALB SOUNDING REVEALED A DECENT MID LEVEL CAP AROUND 12-13 KFT...WHICH SHOULD LIMIT TALL UPDRAFTS. HOWEVER...THERE IS A SIGNIFICANT MAGNITUDE OF DEEP LAYER SHEAR WITH 0-6 KM VALUES OF 35-40 KT. SO IF STORMS CAN BREAK THROUGH THE CAP...THEY WILL BECOME ORGANIZED RATHER QUICKLY. SINCE THE SEVERE THREAT IS STILL IN QUESTION...BUT SOME STRONGER STORMS ARE POSSIBLE...WILL MENTION ENHANCED WORDING OF GUSTY WINDS AND SMALL HAIL FOR THE AFTERNOON MAINLY FROM THE MOHAWK VALLEY AND SOUTHEAST ADIRONDACKS EASTWARD. STILL EXPECTING COVERAGE TO BE SCATTERED...WITH GENERALLY 40-50 POPS ACROSS THE AREA THIS AFTERNOON INTO EARLY EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... LINGERING SHOWERS POSSIBLE THROUGH MIDNIGHT TONIGHT. LOW LEVEL MOISTURE COMBINED WITH CLEARING SKIES OVERNIGHT MAY LEAD TO SOME LIGHT PATCHY FOG...WITH AREAS OF DENSE VALLEY FOG POSSIBLE. MIN TEMPS IN THE U50S TO M60S IN THE VALLEYS AND L-U50S IN THE HIGHER TERRAIN. CLOUDS WILL BEGIN TO INCREASE TUE MORNING...BUT MOST AREAS WILL SEE PARTLY CLOUDY TO PARTLY SUNNY CONDITIONS. MODEL SOUNDINGS SHOW A MODERATELY STRONG CAPPING IN THE MID-LEVELS AS WEAK HIGH PRESSURE BUILDS IN BREIFLY. ISOLATED STORMS COULD STILL DEVELOP DURING THE HEAT OF THE DAY...AND THEREFORE HAVE INCREASED POPS TUE AFTERNOON TO SLGT CHC. MAX TEMPS WILL BE IN THE M-U80S IN THE VALLEYS AND U70S IN THE HIGHER TERRAIN. OVERNIGHT MIN TEMPS WILL BE IN THE M60S. ON WED...SOUTHERLY FLOW WILL CONTINUE TO ADVECT WARM MOIST AIR AHEAD OF A COLD FRONT...ALLOWING FOR -SHRA/TSRA TO DEVELOP DURING THE DAY...INCREASING POPS AS A COLD FRONT WILL APPROACH LATE WEDNESDAY. THIS FRONT WILL KEEP A GOOD CHC FOR -SHRA/TSRA THROUGH WEDNESDAY NIGHT. MAX TEMPS WILL BE IN THE M-U80S IN THE VALLEYS. MIN TEMPS WED NIGHT WILL BE IN THE M60S IN THE VALLEYS AND U50S IN THE HIGHER TERRAIN. && .LONG TERM /THURSDAY THROUGH MONDAY/... GLOBAL MODELS ARE IN POOR AGREEMENT DURING THE LONG TERM PERIOD AS TO WHEN THE VARIOUS SIGNIFICANT WAVES OF LOW PRESSURE WILL MOVE THROUGH. GFS HAS ONE STRONG WAVE WITH ONE TO FOUR INCHES OF RAIN MOVING THROUGH FRIDAY AFTERNOON AND NIGHT...THEN A STRONG COLD FRONT MOVING THROUGH ON MONDAY...WITH THE REST OF THE LONG TERM PERIOD DRY. THE ECMWF HAS A VERY WET SYSTEM MOVING THROUGH THE REGION THURSDAY NIGHT AND FRIDAY...THEN AN UNSEASONABLY INTENSE LOW PRESSURE SYSTEM AFFECTING THE REGION SUNDAY NIGHT...WITH A 990 MB LOW FORECAST TO BE NEAR OTTAWA CANADA BY 12Z MONDAY. HAVE FORECAST CLOSER TO THE GFS SCENARIO AS TO WHEN TO EXPECT THE WET AND DRY PERIODS...BUT HAVE ALSO KEPT SOME SLIGHT OR LOW CHANCE POPS WHEN THE ECMWF FORECASTS PCPN. LONGEST PERIOD WITH LITTLE NO PCPN FORECAST IS DURING THE WEEKEND FROM SATURDAY THROUGH MOST OF SUNDAY. WITH THE UNCERTAINTY IN THE PCPN FORECAST...HAVE TRIED TO KEEP DAYTIME HIGHS NEAR SEASONABLE LEVELS EACH DAY AND NOT TRY TO FORECAST COOLER PERIODS WHEN PCPN MAY OCCUR. NIGHTIME LOWS HAVE ALOS BEEN FORECAST CLOSE TO SEASONABLE LEVELS. && .AVIATION /18Z MONDAY THROUGH FRIDAY/... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGHOUT THIS AFTERNOON INTO EARLY EVENING. CURRENT RADAR INDICATES THUNDERSTORMS FORMING IN THE HUDSON VALLEY AND MOVING NORTHEAST AWAY FROM KALB/KGFL. WILL MENTION CB QUALIFIER AT KGFL/KALB SINCE A FEW CONVECTIVE CELLS ARE IN THE AREA BUT NOT EXPECTED TO REACH THE TAF SITES. FARTHER TO THE SOUTH...STORMS ARE FORMING IN NORTHEAST PA AND MOVING NORTHEAST TOWARD KPOU. WILL MENTION TEMPO FOR TSRA UNTIL 20Z AT KPOU AND ASSOC BRIEF IFR/MVFR CONDITIONS. SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO DISSIPATE BY EARLY EVENING AS DAYTIME HEATING IS LOST AND DRIER AIR MOVES IN FROM THE WEST. OVERNIGHT...MAIN ISSUE WILL BE RADIATION FOG FORMING AROUND 03Z-05Z AT ALL TERMINALS. KGFL HAS THE BEST CHANCE OF IFR CONDITIONS...WHILE AT LEAST MVFR CONDITIONS POSSIBLE AT KALB/KPOU DUE TO REDUCED VSBYS BY 07Z-08Z. BY 12Z-13Z CONDITIONS SHOULD IMPROVE AT ALL TERMINALS TO VFR. WINDS WILL INITIALLY BE SOUTH-SOUTHWEST THROUGH MID-LATE AFTERNOON AROUND 10 KT...THEN SHIFT TO THE WEST-SOUTHWEST BEHIND THE PASSAGE OF A SURFACE TROUGH AND BECOME GUSTY AT KALB WHERE SOME CHANNELING DOWN THE MOHAWK VALLEY WILL BRIEFLY OCCUR. WINDS WILL SUBSIDE AFTER DARK...WITH NEAR CALM WINDS EXPECTED OVERNIGHT INTO EARLY TUE MORNING. OUTLOOK... TUES-FRI...MAINLY VFR...WITH CHANCE MVFR/IFR ASSOC WITH MAINLY AFTERNOON AND EVENING -SHRA/TSRA. EARLY MORNING FOG/LOW STRATUS POSSIBLE EACH DAY AS WELL. && .FIRE WEATHER... AN UPPER LEVEL TROUGH WILL REMAIN ANCHORED ACROSS THE GREAT LAKES MUCH OF THIS WEEK. A SOUTHWEST FLOW ON THE EASTERN SIDE OF THIS TROUGH WILL KEEP WARM AND HUMID CONDITIONS ACROSS THE REGION...ALONG WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE LATE WEDNESDAY INTO THURSDAY AS A COLD FRONT MOVES ACROSS FROM THE WEST. THE RELATIVE HUMIDITY WILL RECOVER TO 90-100 PERCENT OVERNIGHT TONIGHT. THE RH WILL THEN FALL TO 45-55 PERCENT FOR TUE AFTERNOON...INCREASING TO 90-100 PERCENT TUE NIGHT. RELATIVE HUMIDITY WILL FALL AGAIN TO 50-60 PERCENT WED AFTERNOON. HAINES INDICES WILL REACH 3 TO 4 THIS EVENING...4 TO 5 FOR TUE AFTERNOON...AND 3 TO 5 FOR WED AFTERNOON. SOUTHWEST WINDS WILL SUBSIDE TO LESS THAN 5 MPH TONIGHT. WINDS WILL BECOME SOUTH TO SOUTHWEST ON TUE...AT 10-15 MPH...SUBSIDING OVERNIGHT TO LESS THAN 5 MPH TUE NIGHT. WED WINDS WILL CONTINUE OUT OF THE SOUTH SOUTHWEST 10-15 MPH. && .HYDROLOGY... ISOLATED TO SCATTERED SHOWERS/STORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS EVENING...WHICH COULD LEAD TO LOCALLY HEAVY DOWNPOURS. THIS COULD LEAD TO MINOR FLOODING ISSUES...ESP FOR SOUTHERN AREAS SHOULD ANY CONVECTIVE ELEMENTS TRAIN/BACKBUILD. A WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION THROUGH MUCH OF THE UPCOMING WEEK. THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ALMOST EACH DAY...WITH THE GREATEST THREAT EXPECTED LATE WED INTO WED NT. THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY DOWNPOURS WITH MOIST AIR MASS IN PLACE. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL/KGS NEAR TERM...JPV SHORT TERM...KGS LONG TERM...GJM AVIATION...JAK/JPV FIRE WEATHER...KGS HYDROLOGY...KL
Hazardous weather outlook, Jul 27, 5:09 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 509 PM EDT MON JUL 27 2009 CTZ001-013-MAZ001-025-NYZ039>043-047>054-058>061-063>066-082>084- VTZ013>015-282115- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 509 PM EDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...ALTHOUGH LARGE HAIL IS POSSIBLE AS WELL. INDIVIDUAL STORMS WILL TRACK TO THE EAST-NORTHEAST AROUND 25 TO 30 MPH. THE THUNDERSTORMS WILL RESULT FROM A TROUGH OF LOW PRESSURE MOVING THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY...THEN AGAIN FRIDAY AND FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-038-282115- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- 509 PM EDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THIS EVENING. THE THUNDERSTORMS ARE NOT LIKELY TO BECOME SEVERE...ALTHOUGH SOME COULD PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL. INDIVIDUAL STORMS WILL TRACK TO THE EAST-NORTHEAST AROUND 25 TO 30 MPH. THE THUNDERSTORMS WILL RESULT FROM A TROUGH OF LOW PRESSURE MOVING THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY...THEN AGAIN FRIDAY AND FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 27, 2:43 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
243 PM EDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG PLATTEKILL 41.62N 74.08W
07/27/2009 ULSTER NY EMERGENCY MNGR
MANY TREES DOWN. FIRE DEPARTMENT ON SCENE.
&&
GJMSpecial weather statement, Jul 27, 2:54 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 254 PM EDT MON JUL 27 2009 NYZ053-054-271945- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY- 254 PM EDT MON JUL 27 2009 ...A STRONG THUNDERSTORM IN CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF EAST GREENBUSH... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...PEA SIZE HAIL...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WYNANTSKILL...OR ABOUT 6 MILES SOUTHEAST OF TROY...AND MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... GRAFTON BY 325 PM EDT JPV
Local storm report, Jul 27, 3:12 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG PITTSFIELD 42.45N 73.26W
07/27/2009 BERKSHIRE MA LAW ENFORCEMENT
BILLBOARD BLOWN OVER. PICNIC TABLE BLOWN 100 FEET.
0248 PM TSTM WND DMG RICHMOND 42.37N 73.37W
07/27/2009 BERKSHIRE MA LAW ENFORCEMENT
TWO TREES DOWN ON WIRES.
0255 PM TSTM WND DMG PITTSFIELD 42.45N 73.26W
07/27/2009 BERKSHIRE MA LAW ENFORCEMENT
HOLMES ROAD CLOSED DUE TO NUMEROUS TREES DOWN.
&&
GJMSpecial weather statement, Jul 27, 3:31 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 331 PM EDT MON JUL 27 2009 NYZ065-066-272015- WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- 331 PM EDT MON JUL 27 2009 ...A STRONG THUNDERSTORM IN SOUTHWESTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF BEACON... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR BEACON...OR ABOUT OVER NEW WINDSOR...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... BEACON BY 340 PM... FISHKILL BY 355 PM... 6 MILES SOUTH OF MYERS CORNER BY 400 PM... HOPEWELL JUNCTION BY 410 PM... JPV/BJF
Special weather statement, Jul 27, 3:48 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 348 PM EDT MON JUL 27 2009 NYZ053-054-060-061-272030- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-WESTERN RENSSELAER NY- EASTERN RENSSELAER NY- 348 PM EDT MON JUL 27 2009 ...A STRONG THUNDERSTORM IN NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... SOUTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF NASSAU... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PEA SIZED HAIL...WINDS UP TO 45 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF NASSAU...AND MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... NASSAU BY 415 PM... 9 MILES SOUTH OF AVERILL PARK BY 430 PM... JPV/BJF
Special weather statement, Jul 27, 5:47 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 547 PM EDT MON JUL 27 2009 NYZ060-061-272215- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY- 547 PM EDT MON JUL 27 2009 ...A STRONG THUNDERSTORM IN NORTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF CHATHAM... AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CHATHAM AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... AUSTERLITZ BY 610 PM... 9 MILES SOUTHWEST OF NEW LEBANON BY 615 PM... FRUGIS/GJM
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:40 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 30 min |
| Jul 27, 4:18 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 72 min |
| Jul 27, 4:27 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 63 min |
| Jul 27, 5:56 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 64 min |
| Jul 27, 2:01 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 59 min |
| Jul 27, 2:49 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 71 min |
| Jul 27, 3:03 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 3 hr |
| Jul 27, 4:35 PM EDT | Areal Flood Advisory | ALY | Rensselaer | 3 hr |
Nearby
Flash Flood Warnings in Massachusetts, 2009Flash Flood Warnings in New York, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.